MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 4MM X 20MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 4MM X 20MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number M003SRC04200
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that the balloon (subject device) would not deflate during procedure at intracranial aneurysm.Physician used a second balloon to deflate the original one that was not deflating.The procedure did not complete successfully.Patient reported to have passed away on (b)(6) 2021.Relationship of patient death to the balloon (subject device) and associated procedure is unknown.No other information was provided.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, two transform devices were returned, multiple pieces of procedural equipment were returned with device.It was noted that the lamination over the vents on device (b)(6) was damaged, it was noted that the vent section of device (b)(6) was filled with blood, and it was noted that both devices were returned with synchro guidewires within.A functional inspection could not be completed on either device due as the synchro devices were stuck in the catheters.An attempt was made to flush the devices unsuccessfully, they were then soaked for 2 hours in warm water without success.The reported event could not be confirmed; however, the analysis results are consistent with the reported event.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the packaging, there were no anomalies noted to the device prior to use, continuous flush was maintained to the device per the dfu.It was unknown how tortuous the patient¿s anatomy was, what device was used to inflate the balloon, whether the correct inflation medium used to inflate the balloon as per the dfu, was the device inflated over nominal pressure or excessive pressure used or was the balloon successfully inflated during preparation.Additional information indicates that it is unknown what caused the patient¿s death.Two devices were returned for analysis and the balloon catheter shafts were noted to be ¿balloon damaged¿ and ¿balloon catheter shaft blocked/occluded¿.The catheter shafts were damaged and blocked/occluded which can lead to balloon deflation issues.It is probable that the damage and blood with the device caused the failure to deflate.The as reported defect ¿balloon difficult/unable to deflate during use¿ and ¿patient death¿ in addition to the as analyzed defects ¿balloon damaged¿ and ¿balloon catheter shaft blocked/occluded¿ will be assigned procedural factors as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.
 
Event or Problem Description

Brand Name
TRANSFORM COMPLIANT 4MM X 20MM - US
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12278627
Report Number3008881809-2021-00326
Device Sequence Number11912109
Product Code MJN
UDI-Device Identifier07613327004458
UDI-Public07613327004458
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM003SRC04200
Device Catalogue NumberM003SRC04200
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer12/01/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNCHRO WIRE (STRYKER MANUFACTURER); TRANSFORM (STRYKER); TRANSFORM 3X10 (STRYKER MANUFACTURER); SYNCHRO WIRE (STRYKER MANUFACTURER); TRANSFORM 3X10 (STRYKER MANUFACTURER)
Outcome Attributed to Adverse Event Death;
Patient SexUnknown